MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICMO13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Headache (1880); Intraocular Pressure Increased (1937); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vticmo13.2; -16.5/1.0/074 (sphere/cylinder/axis) implantable collamer lens into the patient's left eye (os) on (b)(6) 2023.The surgeon reports the patient experienced excessive vaulting; significant reduction of irido-corneal angles; angle closure with elevated intraocular pressure; headaches; shallow anterior chamber.On (b)(6) 2023 the lens was explanted.This resolved the problem.The cause of the event was reported as the device and a patient related factor and noted "patient has extreme floppy iris which is causing extreme bowing of iris tissue forwards leading to reduction of iridocorneal angle; left eye worse than right.Iop spikes present causing headache.
 
Additional Manufacturer Narrative
Health effect clinical code: 4581 - angle closure; significant reduction of irido-corneal angle, shallow anterior chamber.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: h6- investigation type code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.Claim# (b)(4).
 
Additional Manufacturer Narrative
Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key16433012
Report Number2023826-2023-00707
Device Sequence Number7521372
Product Code QCB
UDI-Device Identifier00840311326754
UDI-Public00840311326754
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberVTICMO13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer03/21/2023
03/29/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date03/21/2023
03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK.; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK.; INJECTOR MODEL-MSI-PF, LOT#-UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale